Jump to content
Vikki

Duromine

Recommended Posts

Good morning :) ,

Just wondering what your thoughts and experiences are with Duromine?

Is it bad for the lap band in any way?

When I was at my biggest I tried Duromine and it made me very sick, vomiting, dizzyness, nauseas and gave me horrible headaches.

In January I tried Duromine again after a friend recommended it. I got down to 65kgs but over the last few months have slowly gained a few kgs back, i'm sitting at 68 - 69kgs. So have decided to start taking it again, to kick start the weight loss. I am still classed as overweight my BMI is 26.

The only side effects at the moment are;

- Thinking very quickly

- Bad breath

- Not interested in food at all (this is a good thing)

- Irrigular sleeping patterns

- irritable after 3pm

Share this post


Link to post
Share on other sites

Dangerous, i will say no more!

  • Like 2

Share this post


Link to post
Share on other sites

I used to be on Duromine for quite a long time on and off, I will tell you the worst side effect I ever experienced on Duromine would have had to be the anger. It made me so angry at everyone, my poor partner, i serously do not know how he put up with me for ever being on Duromine.

Share this post


Link to post
Share on other sites

Ive used Duromine, but like you I kept experience dizzy spells, headaches and the like. It can also affect your sleep and make you angry. I know my sister was a total bitch when she was on it lol.

I does work if you can tolerate the side effects, but like any other pill, shake or diet.....its still hard to keep the weight off once you stop taking them. Not worth it in my opinion :)

  • Like 1

Share this post


Link to post
Share on other sites

Don't do it! It's no goodfor your heart and as soon as you stop u gain the weight back.

  • Like 2

Share this post


Link to post
Share on other sites

I believe it gives to the strenfpgth to achieve ur goals. I use it for a week when I loose motivation to get me back into exercise and good thinking eating. Then I stop no problems however I normally take it at 10pm when I got to bed then my body is awake at 5am ready for the gym only side effect is dry mouth upon waking :)

  • Like 1

Share this post


Link to post
Share on other sites

Oh and just wanted to add Vicki, whilst you are "technically" still classed as overweight, i would be so happy with a BMI of 26 and I personally dont think that its enough to warrant diet pills at this point. You would be much better off with a visit to the dietician, asking her to do a diet plan that will help you shift the last few kilos :) you're doing a great job, cant wait to be where you are.

  • Like 2

Share this post


Link to post
Share on other sites

Oh and just wanted to add Vicki, whilst you are "technically" still classed as overweight, i would be so happy with a BMI of 26 and I personally dont think that its enough to warrant diet pills at this point. You would be much better off with a visit to the dietician, asking her to do a diet plan that will help you shift the last few kilos :) you're doing a great job, cant wait to be where you are.

Thanks Leanne, I am happy with my BMI of 26 but the doctor gave me a goal of 65kgs and I really want to get there. I know duromine isn't the best of things to be putting in my body, but I just really needed this kick start again. Duromine changes the way I look at food :)

How much longer till you are banded? bet your getting excited?

Share this post


Link to post
Share on other sites

Another couple of months. Im hoping to get my band late October or early november. Ive started putting money away so i am getting excited :) i really want to lose some of the weight before christmas/new year so i'll be slogging away on the excercise bike after. :)

Share this post


Link to post
Share on other sites

Oh awesome :) it has to be the best decision I have ever made getting the lap band! It seems like the only weightloss tool that has worked for me! Once you have made the decision it puts you in the right mind frame to start loosing weight prior to surgery. Good Luck :)

  • Like 1

Share this post


Link to post
Share on other sites

Hi Vicki,

I've used Duromine in the past and found it was great as I just lost interest in food - had to give it up as I just couldn't sleep at all. Now when I'd like to get it again the doctor I used to get it from is no longer practising and I don't know another one in my area that I will prescribe it. Any one know a doc in Melbourne Eastern Suburbs area that will prescribe it I'd love to hear.

Share this post


Link to post
Share on other sites

Don't do it! It's no goodfor your heart and as soon as you stop u gain the weight back.

I have heard exactly the same thing that it is bad for your heart. Anything that speeds the body up and the heart for long periods can't be good I would think

Share this post


Link to post
Share on other sites

When my mother began using it sge told me that it basically is "speed". I dunno how accurate that is lol but i keep that in mind

Share this post


Link to post
Share on other sites

Maybe you need to see your surgeon cause with the band I wouldn't think you would need duromine.. Maybe you need a fill or to look at intake verses output. Good luck with your last few kgs. Xx

  • Like 3

Share this post


Link to post
Share on other sites

I loved it but gained the weight back. Like others have said it puts a lot of stress on your heart. It can also trigger depression. Your call but agree to talk to your band doctor.

Share this post


Link to post
Share on other sites

Ive taken it before I was banded . I got down to a weight that I wanted BUT.. I was an extremely paranoid and an angry person. Plus it stuffed up my liver badly to a point that they thought I had cancer. And I found after taking it I could not lose weight efficiently any more. But that's just my experience with it .

Share this post


Link to post
Share on other sites

Leanne, I believe that is correct. Duromine is a low dose Speed that increases your heart rate so you burn more calories doing nothing. Hence why you struggle to sleep. Like all druggies, you get skinnier. It can be addictive if taken for really long periods and can be dangerous if you overdose (or little one's get their hands on it).

I would never suggest anyone to take it and I'm happy that I never did that. My father-in-law injects himself with a similar product but goes and eats an entire cake. It frustrates the living hell out of me.

I would think about hiring a Personal Trainer to whip your but into shape instead. At least when it's gone you know it's burnt off fat, not important liquids or organs your destroyed.

  • Like 1

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×